Alert archive / North Dakota / Wind Chill Advisories in 2006
Wind Chill Advisory 4, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind chill advisory at Nov 29, 2006, 3:07 PM CST for 13 counties in North Dakota; Kittson County, Marshall County, Polk County, Minnesota. It took effect at Nov 29, 2006, 6:00 PM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2006, 3:07 PM CST (21:07 UTC)
- In effect from
- Nov 29, 2006, 6:00 PM CST
- Expired
- Nov 30, 2006, 2:59 AM CST
- In force
- 9 hr
- Issued by
- NWS Grand Forks, ND
Counties Kittson County, MN, Marshall County, MN, Polk County, MN, Barnes County, ND, Benson County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 72 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.1 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1006 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -147 m²/s²
- 0-3 km storm-relative helicity
- -109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KFGF 292107 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 307 PM CST WED NOV 29 2006 ...THE COLDEST AIR OF THIS SEASON HAS MOVED INTO THE AREA... .AN ARCTIC AIRMASS HAS MOVED INTO THE REGION...COUPLED WITH STRONG WINDS WILL PRODUCE DANGEROUS WIND CHILL READINGS TONIGHT. HIGH PRESSURE WILL BUILD INTO THE AREA LATER TONIGHT AND THURSDAY MORNING...BRINGING AND END TO THE DANGEROUS WIND CHILL THREAT. MNZ001-004-007-NDZ006>008-014>016-024-026>030-038-054-301200- /O.NEW.KFGF.WC.Y.0004.061130T0000Z-061130T1200Z/ WEST POLK-KITTSON-WEST MARSHALL-TOWNER-CAVALIER-PEMBINA-BENSON- RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE- TRAILL-BARNES-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALLOCK...WARREN...CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS... DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS... COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY...ADAMS 307 PM CST WED NOV 29 2006 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST THURSDAY. WIND CHILL READINGS FROM 25 TO 30 BELOW ZERO ARE EXPECTED TONIGHT ALONG AND NORTH OF A VALLEY CITY TO GRAND FORKS TO HALLOCK LINE. WESTERLY WINDS FROM 15 TO 25 MPH WILL COUPLE WITH TEMPERATURES FALLING BELOW ZERO TO PRODUCE DANGEROUS WIND CHILL VALUES. HIGH PRESSURE WILL BUILD INTO THE REGION BY THURSDAY MORNING...AND THE THREAT FOR DANGEROUS WIND CHILLS WILL END. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ DK
1 follow-up statement
000 WWUS43 KFGF 300859 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 259 AM CST THU NOV 30 2006 MNZ001-004-007-NDZ006>008-014>016-024-026>030-038-054-301000- /O.CAN.KFGF.WC.Y.0004.000000T0000Z-061130T1200Z/ WEST POLK-KITTSON-WEST MARSHALL-TOWNER-CAVALIER-PEMBINA-BENSON- RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE- TRAILL-BARNES-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALLOCK...WARREN...CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS... DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS... COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY...ADAMS 259 AM CST THU NOV 30 2006 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE WIND CHILL ADVISORY. WINDS HAVE DIMINISHED TO AROUND 10 MPH OR LESS AND THUS WIND CHILLS ARE NOT AS COLD AS EARLIER IN THE NIGHT. $$ DTR
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill advisory went out at Nov 29, 2:31 PM CST, 36 minutes earlier.
Area forecast discussion, Nov 29, 2:31 PM CST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
231 PM CST WED NOV 29 2006
.SHORT TERM...
THE MAIN CHALLENGE INITIALLY WILL BE WIND CHILL HEADLINES TONIGHT
...THEN TEMPS AND CHANCES FOR SNOW/FLURRIES. ARCTIC AIRMASS HAS
MOVED OVER THE REGION...WITH TEMPS STRUGGLING IN THE SINGLE DIGITS
TO AROUND 10 IN MOST AREAS. WINDS ARE ALSO QUITE STRONG...MAKING
IT FEEL EVEN COLDER. MODELS ONCE AGAIN IN GOOD AGREEMENT...AND
HAVE SIDED WITH THE NAM/WRF WHICH HAS BEEN PERFORMING WELL OF LATE
AND IS DOING BETTER WITH SYSTEM FOR FRIDAY.
FOR TONIGHT...WINDS WILL STAY FAIRLY STRONG WITH ABOUT 30 KT TO
MIX FOR MOST OF THE NIGHT WITH STRONG ADIABATIC LAYER TO MIX UP TO
AROUND 850MB. THIS SHOULD HELP KEEP WINDS FAIRLY STRONG OVERNIGHT...AND
QUESTION IS HOW COLD WILL IT GET AND RESULTING WIND CHILLS. WIND
CHILL READINGS IN THE DVL BASIN INTO THE GFK AREA AND NORTHEAST ND
WILL BE VERY CLOSE OR INTO WIND CHILL ADVISORY CRITERIA. SINCE IT
WILL BE VERY COLD AND THE FIRST REAL COLD AIR OF THIS YEAR...WE
WILL GO AHEAD AND ISSUE A WIND CHILL ADVISORY TONIGHT FOR DVL
BASIN INTO NORTHEAST ND AND EXTREME NW MN. THIS COINCIDES WELL
WITH THE SNOW COVERED AREAS WHICH SHOULD ALLOW THIS AREA TO COOL
A FEW DEGREES MORE THAN OTHER AREAS. FURTHER SOUTH AND EAST...WINDS
SHOULD BE A BIT LIGHTER SO WIND CHILL CRITERIA SHOULDN/T BE
REACHED BUT IT WILL BE CLOSE FOR A WHILE BEFORE MIDNIGHT. THE EVENING
CREW WILL NEED TO MONITOR WIND CHILLS THOUGH TO SEE HOW HEADLINES
MAY CHANGE.
ON THURSDAY...WINDS WILL SUBSIDE WITH HIGH PRESSURE BUILDING INTO
THE REGION ALONG WITH STRONG SUBSIDENCE AND DRYING. THIS SHOULD
YIELD QUITE A BIT OF SUNSHINE...WITH TEMPS STILL BELOW NORMAL.
FOR THURSDAY NIGHT AND FRIDAY...A SYSTEM WILL BRUSH NORTHERN AREAS
WITH THE THREAT FOR SOME SNOW SHOWERS. THE LATEST MODELS INDICATE
THE BEST SUPPORT/LIFT FOR SNOW WILL REMAIN NEAR THE CANADIAN
BORDER AND IN CANADA. WE WILL STILL CARRY LOW POPS FOR NORTHERN
AREAS...AND THERE COULD BE SOME FLURRIES IN ALL AREAS BY FRIDAY
AFTERNOON IN ALL AREAS.
ON FRI NIGHT AND SATURDAY...UPPER LOW WILL MOVE ACROSS NORTHERN
1/3 OF AREA. 1000-500MB HUMIDITY PROFILES INCREASE AND THERE
SHOULD BE ENOUGH MOISTURE AND WEAK LIFT WITH VORT MAX TO PRODUCE
THE THREAT FOR SNOW SHOWERS IN ALL AREAS. ACCUMULATIONS AT THIS
POINT LOOK LIGHT THOUGH...GENERALLY A DUSTING TO PERHAPS AN INCH
IN SOME LOCATIONS. TEMPS WILL ALSO GET COLDER ON SATURDAY...WITH
ANOTHER ARCTIC FRONT ENFORCING COLD AIR ALREADY IN PLACE. THIS
WILL RESULT IN THE POTENTIAL FOR STEADY OR EVEN FALLING TEMPS ON
SATURDAY.
.LONG TERM...(SUN-WED)
ENSEMBLE SHOWING SOME DIFFERENCES ON A SOLUTION IN EXTENDED PERIOD.
ECMWF A LITTLE MORE PROGRESSIVE THAN GFS ON TIMING OF FEATURES SO
FOR MOST PART WILL SPLIT THE DIFFERENCE. NOAM RIDGE REMAINS
ENTRENCHED OVER WRN CONUS AND MAJOR S/W MOVING THRU NW FLOW WILL
BRING REINFORCING COLD AIR OVER ND AND MN. THUS...EXPECT TEMPS TO
REMAIN ON COOL SIDE FOR THIS PERIOD. ANY PCPN IN THIS PERIOD IS
EXPECTED TO BE ON THE LIGHT SIDE WITH LACK OF SIGNIFICANT MOISTURE.
&&
.AVIATION...
AREAS OF MVFR CONDITIONS THRU THIS EVENING BEFORE BECOMING VFR
OVERNIGHT.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST THURSDAY
FOR NDZ006-NDZ007-NDZ008-NDZ014-NDZ015-NDZ016-NDZ024-NDZ026-
NDZ027-NDZ028-NDZ029-NDZ030-NDZ038-NDZ054.
MN...WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST THURSDAY
FOR MNZ001-MNZ004-MNZ007.
&&
DK/HOPKINSHazardous weather outlook, Nov 29, 5:49 AM CST, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 549 AM CST WED NOV 29 2006 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-301200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 549 AM CST WED NOV 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. STRONG WEST WINDS TODAY OF 20 TO 35 MPH WILL CREATE LOW WIND CHILLS OF 10 TO 30 BELOW ZERO TODAY IN EASTERN NORTH DAKOTA. AND ZERO TO 20 BELOW ZERO IN NORTHWEST AND WEST CENTRAL MINNESOTA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DTR
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 2:58 AM CST | Wind Chill Advisory | FGF | Benson, Cavalier, Eddy, Ramsey, Towner | 9 hr |
Nearby
Wind Chill Advisories in North Dakota, 2006Wind Chill Advisories in Minnesota, 2006Every wind chill advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.